MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC-NEONATAL TRACHEOSTROMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC-NEONATAL TRACHEOSTROMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFSS40
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other text: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection was performed at 12" under normal conditions of illumination in order to detect any damage on the parts.During the visual inspection, it was observed a small splits in the corners of neck trap.According to pfmea the occurrence for this failure condition could be caused by: supplier process related.Based on the analysis conducted on the customer reported issue of the tear on the eyelet, this issue was confirmed.Therefore, according to the instruction for use(ifu) and pfmea the occurrence of this failure condition could be caused by: velcro or metal clips from tracheostomy holders which may have sharp edges which can come into contact with eyelets and compromise the product integrity.Mitigations were put in place by the supplier for this occurrence.All mitigations on placed were verified and it was confirmed that it has been executing according, therefore no corrective actions could be implemented.This product will be monitor for this failure condition for threshold or escalation.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147.
 
Event or Problem Description
It was reported that during a routine trach change, a tear was noticed on the eyelet.No patient injure was reported.

Brand Name
BIVONA FLEXTEND PEDIATRIC-NEONATAL TRACHEOSTROMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15557565
Report Number3012307300-2022-20037
Device Sequence Number20594524
Product Code JOH
UDI-Device Identifier15021312516784
UDI-Public15021312516784
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/19/2025
Device Model Number60PFSS40
Device Catalogue Number60PFSS40
Device Lot Number3939638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Initial Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR
Patient SexFemale
Patient Weight14 KG